Drought, Adair
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Much of eastern Oklahoma received between one and three inches of rain during September, with isolated areas of nearly five inches observed in east central Oklahoma. The exceptions were in southeastern Oklahoma, where areas received less than one and a half inches of rain for the month, and across much of northeastern Oklahoma, where less than one half inch occurred.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Much of eastern Oklahoma received between one and three inches of rain during September, with isolated areas of nearly five inches observed in east central Oklahoma. The exceptions were in southeastern Oklahoma, where areas received less than one and a half inches of rain for the month, and across much of northeastern Oklahoma, where less than one half inch occurred. The rainfall across far southeastern Oklahoma and much of northeastern Oklahoma during September corresponded to less than 25 percent of the normal average precipitation for the month. Portions of northeastern Oklahoma received less than 5 percent of the normal average precipitation for the month. As a result of this large rainfall deficit and seasonally typical hot weather, severe (D2) drought conditions expanded across much of Choctaw and Pushmataha Counties, and developed across much of northeastern Oklahoma north of Highway 412. Extreme (D3) drought conditions developed during the month across portions of Osage, Washington, Nowata, Craig, Rogers, and Mayes Counties. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 11:28 PM CST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1228 AM CDT Sun Sep 1 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 918 PM CDT Sat Aug 31 2024 As of mid evening...showers and thunderstorms from this afternoon had mostly dissipated or moved out of the forecast area. A few remaining showers remained in a weakening state across Northeast Oklahoma...with a few ongoing showers still in the terrain of far Northwest Arkansas. However...cloud tops were continuing to warm with decreasing lightning potential which suggests this activity should continue to weaken through late evening. Will continue to hold a slight chance of showers/storms overnight as the main nearly stationary frontal boundary is expected to remain over the CWA tonight. The greater potential for additional development at this time looks to be in the hours leading up to daybreak across Southeast Oklahoma into Western Arkansas. Also overnight...ample amounts of moisture over the region combined with little to no flow at the surface and aloft could create the potential for patchy areas of reduced visibility late tonight into early Sunday morning. The greater potential for this is forecast ahead/south of the front across far Eastern Oklahoma and also far Northwest Arkansas. Thus...have inserted a mention of patchy fog for these locations. Temperatures this evening have cooled into the 70s from the afternoon rains and the many outflow boundaries moving through the region. Dewpoints tonight look to hold in the mid 60s to mid 70s for most locations...which should keep temps from cooling much farther overnight. Forecast low temps in the 60s to mid 70s continues to seam reasonable. For the evening update...have adjusted PoP/Wx grids based on the mentioned above and also added minor adjustments to the hourly temp/dewpoint trends to account for latest trends and observations. The rest of the forecast seems to be on track at this time. && .LONG TERM... (Sunday through Saturday) Issued at 206 PM CDT Sat Aug 31 2024 Scattered showers and storms will continue on Sunday as the frontal boundary lingers across the area. The best chances of showers/storms will be across southeast Oklahoma into western Arkansas. Strong gusty winds and locally heavy rain will be possible with the strongest storms. Drier air works into the region Sunday night into Monday in the wake of a reinforcing cold front. This will keep any shower and storm activity on Monday confined to southeast Oklahoma. Low shower and storm chances continue Tuesday into Thursday, mainly across southeast Oklahoma into western Arkansas as a weak upper level system wanders across the area. Temperatures will not stray a whole lot from normal during this time-frame. && .AVIATION... (06Z TAFS) Issued at 1228 AM CDT Sun Sep 1 2024 TEMPO IFR conditions are expected to affect all terminals except BVO in the next 6 to 8 hours, with both low ceilings and light fog impacts forecast. The NW AR terminals should be most affected, with the lowest ceilings and visibilities expected at those sites. Conditions should improve toward midday, with concerns then shifting to the potential for thunderstorm impacts. Will maintain the VCTS mention from the earlier TAFs at MLC and FSM, and also include one at FYV, which should be the northern-most terminal potentially affected. Any lingering TSRA should be away from the TAF sites by 02/00Z, with mainly mid and high cloud prevailing thereafter. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 86 66 85 / 0 0 0 10 FSM 70 87 67 83 / 10 10 0 10 MLC 68 86 66 83 / 10 30 10 20 BVO 60 86 59 86 / 0 0 0 10 FYV 63 83 60 82 / 0 10 0 10 BYV 63 83 59 81 / 0 0 0 0 MKO 66 85 66 81 / 0 10 0 10 MIO 62 84 60 83 / 0 0 0 0 F10 65 86 65 82 / 0 10 10 10 HHW 70 88 68 83 / 20 40 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....10 AVIATION...22
Hazardous Weather Outlook National Weather Service Tulsa OK 924 PM CDT Sat Aug 31 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 924 PM CDT Sat Aug 31 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...After 1 AM. POOR VISIBILITY. RISK...Limited. AREA...Far Eastern Oklahoma and Also Far Northwest Arkansas. ONSET...After 1 AM. DISCUSSION... A slight chance of showers and thunderstorms will remain across mainly southeast Oklahoma into western Arkansas overnight tonight as a nearly stationary frontal boundary holds over the region. Ahead and south of the frontal boundary, ample amounts of moisture combined with little to calm winds will combine to create the potential for patchy areas of reduced visibility overnight into early Sunday morning. The greater potential for this is across far eastern Oklahoma and also far northwest Arkansas. These conditions should improve by the mid morning hours Sunday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances persist through Sunday, becoming increasingly confined to southeast Oklahoma. Most locations will remain dry on Monday before low thunderstorm chances return Tuesday through Friday, primarily across southeast Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, September 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215400, 1215401, 1215402, 1215403, 1215404, 1215405, 1215406, 1215407, 1215408, 1215409, 1215410, 1215411, 1215412.